Skip to main content

T-convexity and tame extensions II

  • Lou van den Dries (a1)

I solve here some problems left open in “T-convexity and Tame Extensions” [9]. Familiarity with [9] is assumed, and I will freely use its notations. In particular, T will denote a complete o-minimal theory extending RCF, the theory of real closed fields. Let (, V) ⊨ Tconvex, let = V/m(V) be the residue field, with residue class map x: V, and let υ: → Γ be the associated valuation. “Definable” will mean “definable with parameters”. The main goal of this article is to determine the structure induced by (, V) on its residue fieldand on its value group Γ. In [9] we expanded the ordered field to a model of T as follows. Take a tame elementary substructure ′ of such that R′ ⊆ V and R′ maps bijectively onto under the residue class map, and make this bijection into an isomorphism ′ ≌ of T-models. (We showed such ′ exists, and that this gives an expansion of to a T-model that is independent of the choice of ′.).

Hide All
[1] Bröcker L., On the reduction of semialgebraic sets by real valuations, Recent advances in real algebraic geometry and quadratic forms (Jacob W. B., Lam T.-Y., and Robson R. O., editors), Contemporary Mathematics, vol. 155, 1994, pp. 7595.
[2] Holly J., Canonical forms for definable subsets of algebraically closed and real closed valuedfields, this Journal, vol. 60 (1995), pp. 843860.
[3] Kuhlmann F.-V. and Kuhlmann S., On the structure of nonarchimedean exponential fields II, Communications in Algebra, vol. 22 (1994), pp. 50795103.
[4] Loveys J. and Peterzil Y., Linear o-minimal structures, Israel Journal of Mathematics, vol. 81 (1993), pp. 130.
[5] Marker D. and Steinhorn C., Definable types in o-minimal theories, this Journal, vol. 59 (1994), pp. 185198.
[6] Miller C., A growth dichotomy for o-minimal expansions of orderedfields, Logic: from foundations to applications (European Logic Colloquium, 1993, Hodges W., Hyland J., Steinhorn C., and Truss J., editors), Oxford University Press, 1996, pp. 385399.
[7] Miller C., Exponentiation is hard to avoid, Proceedings of the American Mathematical Society, vol. 122 (1994), pp. 257259.
[8] Pillay A., Definability of types, and pairs of o-minimal structures, this Journal, vol. 59 (1994), pp. 14001409.
[9] van den Dries L. and Lewenberg A. H., T-convexity and tame extensions, this Journal, vol. 60 (1995), pp. 74102.
[10] van den Dries L., Macintyre A., and Marker D., The elementary theory of restricted analytic fields with exponentiation, Annals of Mathematics, vol. 140 (1994), pp. 183205.
[11] Wilkie A., Model completeness for expansions of the real field by restricted Pfaffian functions and by the exponential function, to appear in Journal of the American Mathematical Society.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 3 *
Loading metrics...

Abstract views

Total abstract views: 679 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 18th December 2017. This data will be updated every 24 hours.